Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 16, 2007, 1:47 AM AKDT. It took effect at May 16, 2007, 12:00 PM AKDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 1:47 AM AKDT (09:47 UTC)
- In effect from
- May 16, 2007, 12:00 PM AKDT
- Expired
- May 16, 2007, 9:00 PM AKDT
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK62 PAFC 161447 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 647 AM ADT WED MAY 16 2007 AKZ151-170300- /X.NEW.PAFC.FW.W.0003.070516T2000Z-070517T0500Z/ KUSKOKWIM VALLEY- 647 AM ADT WED MAY 16 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING FOR STRONG WIND THROUGHOUT THE KUSKOKWIM VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT DURING THE AFTERNOON AS WELL. WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
4 follow-up statements
000 WWAK62 PAFC 161605 CCA RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 647 AM ADT WED MAY 16 2007 CORRECTED TO ADD WIND DIRECTION AKZ151-170300- /X.NEW.PAFC.FW.W.0003.070516T2000Z-070517T0500Z/ KUSKOKWIM VALLEY- 647 AM ADT WED MAY 16 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING FOR STRONG WIND THROUGHOUT THE KUSKOKWIM VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING. NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 20 TO 30 PERCENT DURING THE AFTERNOON AS WELL. WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
878 WWAK62 PAFC 162327 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 327 PM ADT WED MAY 16 2007 AKZ151-170500- /X.CON.PAFC.FW.W.0003.000000T0000Z-070517T0500Z/ KUSKOKWIM VALLEY- 327 PM ADT WED MAY 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING. NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITIES WILL REMAIN IN THE 20 TO 35 PERCENT RANGE AS WELL. WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
662 WWAK62 PAFC 162352 CCA RFWALU RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 351 PM ADT WED MAY 16 2007 AKZ151-170500- /X.COR.PAFC.FW.W.0003.000000T0000Z-070517T0500Z/ KUSKOKWIM VALLEY- 351 PM ADT WED MAY 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING. NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITIES WILL REMAIN IN THE 20 TO 35 PERCENT RANGE AS WELL. WINDS WILL DIMINISH AND HUMIDITIES WILL INCREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK62 PAFC 170454 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 854 PM ADT WED MAY 16 2007 AKZ151-170600- /X.EXP.PAFC.FW.W.0003.000000T0000Z-070517T0500Z/ KUSKOKWIM VALLEY- 854 PM ADT WED MAY 16 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM ADT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM ADT THIS EVENING. WINDS HAVE COME DOWN TO 10 TO 20 MPH AND CONTINUE TO DIMINISH. RELATIVE HUMIDITIES WILL SLOWLY RECOVERY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 16, 12:00 AM AKDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 16, 12:00 AM AKDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT WED MAY 16 2007 .ANALYSIS AND UPPER LEVELS... MAIN FEATURES EARLY THIS MORNING INCLUDE A MODERATELY STRONG SURFACE LOW PRESSURE OVER THE GULF OF ALASKA SOUTHEAST OF KODIAK...AND A STRONG BLOCKING SURFACE HIGH PRESSURE OVER THE WESTERN BERING SEA. A COUPLE OF SHORTWAVES ARE ROTATING AROUND THE LOW IN THE GULF...IMPACTING THE NORTH GULF COAST AND KODIAK WITH PERIODS OF RAIN. ANOTHER SHORTWAVE FURTHER ON THE PERIPHERY OF THE CIRCULATION IS ROTATING THROUGH THE EASTERN ALEUTIANS THIS MORNING...BRINGING A FEW SHOWERS AND LOW LEVEL WARM ADVECTION BEHIND IT. LIGHT FLOW IS PRESENT ALOFT OVER ALL EXCEPT THE CENTRAL TO WESTERN ALEUTIANS...WHERE THERE IS A NORTHWEST TO SOUTHEAST ORIENTED UPPER LEVEL JET. HOWEVER...UNDER THE JET IS LITTLE IN THE WAY OF ACTIVE WEATHER AT THE SURFACE. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD. FAVORING GFS WHERE SMALL DIFFERENCES EXIST IN THE TRACK OF THE LOW SOUTHWESTWARD THROUGH THE GULF INTO THURSDAY...WITH GFS BEING SLIGHTLY FURTHER SOUTH AND SLIGHTLY STRONGER WITH THE LOW. .SHORT TERM FORECAST... SOUTHCENTRAL ALASKA... MUCH OF THE FORECAST FOR TODAY FOR SOUTHCENTRAL HINGES ON A SHORTWAVE ROTATING WEST-NORTHWESTWARD AROUND THE NORTH SIDE OF THE GULF LOW. EXPECT THIS SHORTWAVE TO REINFORCE THE RAIN ALONG THE IMMEDIATE COAST. WINDS TO INCREASE OVER THE NORTHERN GULF WITH THIS SHORTWAVE...AS WELL AS THE USUAL CHANNELED AREAS SUCH AS TURNAGAIN ARM. EXPECT THE TURNAGAIN ARM WINDS TO WORK INTO THE ANCHORAGE BOWL THIS AFTERNOON AND EVENING. A NOSE OF SURFACE HIGH PRESSURE TO BUILD IN TONIGHT ON THE BACK SIDE OF THE SHORTWAVE...WITH THE SURFACE HIGH STRENGTHENING INTO FRIDAY. PRECIPITATION WILL MAINLY COME IN THE FORM OF AFTERNOON AND EVENING SHOWERS THURSDAY AND FRIDAY. CANT RULE OUT AN ISOLATED THUNDERSTORM...BUT IF THIS DOES HAPPEN IT WILL CERTAINLY BE THE EXCEPTION RATHER THAN THE RULE. SOUTHWEST MAINLAND... LITTLE IN THE WAY OF PRECIP IS EXPECTED TO SPILL OVER THE ALASKA RANGE FROM THE LOW IN THE GULF...MAINLY JUST SOME UPPER LEVEL MOISTURE. THERE WILL BE SOME AFTERNOON AND EVENING CONVECTION THROUGH FRIDAY...HOWEVER...AND PERHAPS AS ISOLATED THUNDERSTORM. LIKE IN SOUTHCENTRAL...THUNDER WILL BE THE EXCEPTION RATHER THAN THE RULE. WARM TEMPERATURES AND FAIRLY LOW AFTERNOON RELATIVE HUMIDITIES WILL LEAD TO A FIRE WEATHER CONCERN MAINLY FOR THE KUSKOKWIM VALLEY TODAY. WITH A SURFACE TROUGH SETTING UP PROBABLY OVER THE NUSHAGAK HILLS...EXPECT SOME DECENT NORTHEAST WINDS ON THE NORTH SIDE OF THE TROUGH. BELIEVE THAT THE WINDS WILL NOT BE QUITE STRONG ENOUGH FOR A RED FLAG WARNING AT THIS POINT...SO HOLDING OFF ON IT AT THE MOMENT...BUT THIS WILL NEED TO BE WATCHED. BERING SEA AND ALEUTIANS... QUIET WEATHER EXPECTED FOR THE MOST PART OVER THIS REGION THROUGH FRIDAY DUE TO A STRONG BLOCKING HIGH PRESSURE IN THE CENTRAL TO WESTERN BERING SEA. COULD SEE A FEW SHOWERS FROM TIME TO TIME ON THE EAST AND WEST PERIPHERY OF THE REGION...BUT NOTHING MAJOR. TEMPERATURES WILL BE ON THE UPSWING...WITH RAIN BECOMING THE MORE COMMON PRECIP TYPE. SOME GUSTY NORTHERLY WINDS SHOULD BE PRESENT LATER TODAY THROUGH THURSDAY NIGHT OVER THE EASTERN BERING/ALEUTIANS AS THE GULF OF ALASKA LOW CREEPS SOUTHWEST AND CLOSER TO THE AREA. EXPECT PLENTY OF STRATUS OVER THE WESTERN BERING AND ALEUTIANS THROUGH FRIDAY...BUT SOME HOLES ARE PRESENT THIS MORNING FOR THE CENTRAL/EASTERN BERING AND ALEUTIANS. EXPECT GENERALLY MOSTLY CLOUDY SKIES OVER THIS AREA THROUGH FRIDAY...BUT DONT BE SURPRISED FOR A FEW AREAS TO HAVE SOME SUNNY PERIODS. .LONG TERM FORECAST... GENERALLY VERY TRANQUIL WEATHER EXPECTED OVER THE REGION FOR THE WEEKEND INTO EARLY NEXT WEEK WITH ABOVE NORMAL TEMPERATURES NEARLY EVERYWHERE. PERHAPS ANOTHER LOW PRESSURE TO MOVE INTO THE GULF ON TUESDAY BRINGING A RETURN TO WET WEATHER FOR THE GULF COAST. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE WARNINGS ZONES 120 130 132 138 350 FIRE WEATHER...NONE. FOISY MAY 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| May 15, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.